MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 5600 INTEGRATED SYSTEM; CHEMISTRY ANALYZER

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 5600 INTEGRATED SYSTEM; CHEMISTRY ANALYZER
Catalog Number 6802413
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has concluded that lower than expected vitros hba1c reagent lot 1539-45-3183 results were obtained from american proficiency institute (api) proficiency samples and a level 2 vitros %a1c performance verifier (pv) fluid on a vitros 5600 integrated system.The assignable cause of the event is an issue with the vitros 5600 integrated system.Historical vitros hba1c lot 1539-45-3183 results were low outside the vitros assay sheet range of means but showed acceptable precision.Additionally, the vitros hba1c api sample results were lower than expected when tested using two different sets of api samples.When vitros hba1c lot 1539-45-3183 became depleted, the customer calibrated new vitros hba1c lot 2539-48-3640, and although the pv results were within expectation the api proficiency samples were still outside expectation.As unexpected results were obtained across two lots of vitros hba1c, an issue isolated to the reagent in use is not a likely contributor to the event.It was observed that the unexpected vitros hba1c results were obtained across multiple vitros hba1c reagent packs, however several the same reagent packs also produced acceptable results when processing the vitros pv fluids.Therefore, an issue isolated to the reagent packs in use is not a likely contributor to the events.An ortho field engineer (fe) went to the customer site and performed service actions that included replacing the uia metering proboscis (was not optimal and showing signs of wear) and performing a water blank.The customer then calibrated vitros hba1c and pv results were within expectation.The service actions performed by the ortho fe returned the vitros 5600 integrated system back to expected performance.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected vitros hba1c reagent lot 1539-45-3183 results were obtained from american proficiency institute (api) proficiency samples and a level 2 vitros %a1c performance verifier (pv) fluid on a vitros 5600 integrated system.Api sample gly02 vitros hba1c results of 7.9, 8.23, 8.07, 8.28 %a1c vs the expected result of 9.6 %a1c api sample gly03 vitros hba1c results of 7.1, 7.31, 7.28 %a1c vs the expected result of 8.35 %a1c vitros %a1c pv ii, lot x2393 vitros hba1c results of 7.99, 8.04, 8.08, 8.04, 8.11, 7.91, 8.14, 8.08, 8.13, 8.09, 8.18 % a1c vs.The baseline mean of 9.16 %a1c.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower than expected vitros hba1c results were obtained from non-patient proficiency and quality control fluids.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS 5600 INTEGRATED SYSTEM
Common Device Name
CHEMISTRY ANALYZER
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24904034
Report Number1319681-2026-00026
Device Sequence Number9102810
Product Code JJE
UDI-Device Identifier10758750002740
UDI-Public(01)10758750002740
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6802413
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2026
Initial Report FDA Received Date04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown